Hydroxyzine for Dermographic Urticaria
I was just diagnosed with dermographic urticaria. I have had itchy welts and hives all over my entire body for the last 2 months and it is driving me COMPLETELY insane. I was told that if I "blast" my system with antihistamines, it will go away. I was told to take up to 30mg of hydroxyzine in the evening (as it causes drowsiness) and then a non-drowsy anti-histamine like Claritin in the morning. Does anyone know if I can take more than 30mg of hydroxyzine at night? (that's three 10mg pills). Anyone have any other suggestions? I just don't know what to do with myself, this is killing my social life and my ability to ever relax.
The antihistamine medication regiment that you have outlined is the standard course of treatment for relieving dermographism symptoms. Various different antihistamines and various different dosages are often prescribed because there is not one plan that works for all. Usually, a physician will start with one treatment plan and make adjustments according to how the patient reacts after about 3 to 4 weeks.
I recommend that you don't start increasing the dosage of the medication unless advised by a physician to do so. Medications do have side-effects and a physician knows best what dosages are appropriate.
Please visit our dermatographism page for more information on the causes and treatment of this skin condition.